Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 170, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Sep 20, 2007, 10:55 AM CDT for Pennington County, Minnesota. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 20, 2007, 10:55 AM CDT (15:55 UTC)
- Expired
- Sep 20, 2007, 11:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Pennington County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 108 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 11:14 AM CDT | HAIL 0.88 | 11 E Thief River Falls, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 3.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1720 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 201555 SVRFGF MNC113-201630- /O.NEW.KFGF.SV.W.0170.070920T1555Z-070920T1630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1055 AM CDT THU SEP 20 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PENNINGTON COUNTY IN NORTHWEST MINNESOTA... THIS INCLUDES THE CITY OF THIEF RIVER FALLS... * UNTIL 1130 AM CDT * AT 1050 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED NEAR WYLIE...OR 14 MILES SOUTHWEST OF THIEF RIVER FALLS...MOVING TO THE NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ST. HILAIRE AT 1100 AM CDT... HAZEL AT 1105 AM CDT... MAVIE AT 1120 AM CDT... GOODRIDGE AT 1125 AM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4817 9639 4815 9565 4797 9580 4797 9645 TIME...MOT...LOC 1555Z 241DEG 44KT 4798 9628 $$ 7
2 follow-up statements
000 WWUS53 KFGF 201616 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1116 AM CDT THU SEP 20 2007 MNC113-201630- /O.CON.KFGF.SV.W.0170.000000T0000Z-070920T1630Z/ PENNINGTON MN- 1116 AM CDT THU SEP 20 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR PENNINGTON COUNTY... AT 1111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM WAS LOCATED 4 MILES SOUTH OF MAVIE...OR 10 MILES EAST OF THIEF RIVER FALLS...MOVING TO THE NORTHEAST AT 65 MPH. AT 1114 AM...LAW ENFORCEMENT REPORTED NICKEL SIZE HAIL 11 MILES EAST OF THIEF RIVER FALLS. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4817 9639 4815 9565 4797 9580 4797 9645 TIME...MOT...LOC 1616Z 244DEG 59KT 4813 9585 $$ 7
000 WWUS53 KFGF 201630 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1129 AM CDT THU SEP 20 2007 MNC113-201639- /O.CAN.KFGF.SV.W.0170.000000T0000Z-070920T1630Z/ PENNINGTON MN- 1129 AM CDT THU SEP 20 2007 ...THE SEVERE THUNDERSTORM WARNING FOR PENNINGTON COUNTY IS CANCELLED... AT 1129 AM CDT...THE SEVERE THUNDERSTORM HAS WEAKENED AND IS NO LONGER SEVERE. SO THE WARNING HAS BEEN CANCELLED. LAT...LON 4817 9639 4815 9565 4797 9580 4797 9645 TIME...MOT...LOC 1629Z 241DEG 44KT 4818 9573 $$ 7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 9:30 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 20, 9:30 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 930 AM CDT THU SEP 20 2007 FORECAST CHALLENGE FOR UPDATE CONCERNS PCPN CHANCES/COVERAGE AND INTENSITY AS WELL AS TEMPERATURES. CONVECTIVE COMPLEX OVER NE SD/SE ND AND WEST CENTRAL MN DRIVEN BY MID LEVEL SHORTWAVE LIFTING NORTHEAST AND IMPRESSIVE LOW LEVEL JET CONVERGENCE IN WARM ADVECTION ZONE. STRONGEST WARM ADVECTION AND CONVERGENCE WITH LOW LEVEL JET GRADUALLY SHIFTS E DURING DAY SO EXPECT CONVECTION TO FOLLOW. HAVE RECONFIGURED POPS BASED ON CURRENT RADAR TRENDS AND EXPECTED PROPAGATION KEEPING HIGHEST POPS ACROSS E-SE FA. DID NOT MAKE MAJOR CHANGES TO CURRENT MID RANGE AFTERNOON POPS AS WILL HAVE TO SEE HOW FAR WARM FRONTAL BOUNDARY LIFTS NORTH AND DEGREE OF INSOLATION TO DESTABILIZE COLUMN. WITH DEGREE OF UNCERTAINTY ON SOLAR POTENTIAL WILL LEAVE TEMPERATURES AS IS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Sep 20, 5:04 AM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 504 AM CDT THU SEP 20 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-211015- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 504 AM CDT THU SEP 20 2007 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EASTERN NORTH DAKOTA AND WEST CENTRAL AND NORTHWEST MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TODAY INTO THIS EVENING FOR AREAS GENERALLY SOUTH AND EAST OF A LINE FROM GRAND FORKS TO VALLEY CITY. THE MAIN THREAT FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT FROM THE SOUTHERN RED RIVER VALLEY INTO WEST CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS LATE SATURDAY NIGHT INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. IN ADDITION THE PUBLIC IS ENCOURAGED TO REPORT ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. BERG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 10:47 AM CDT | Severe Thunderstorm Warning | FGF | Polk, Red Lake | 26 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.